Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 126, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Dec 4, 2021, 2:36 AM PST. It took effect at Dec 5, 2021, 4:00 AM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2021, 2:36 AM PST (10:36 UTC)
- In effect from
- Dec 5, 2021, 4:00 AM PST
- Expired
- Dec 6, 2021, 1:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
691 WHUS76 KMFR 041036 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 236 AM PST Sat Dec 4 2021 PZZ376-042345- /O.NEW.KMFR.SC.Y.0126.211205T1200Z-211206T0600Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 236 AM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft at 11 seconds expected. * WHERE...Mainly areas south of Gold Beach. * WHEN...From 4 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-042345- /O.EXT.KMFR.SC.Y.0125.211204T1200Z-211205T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 236 AM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 10 ft at 12 seconds expected. * WHERE...All areas north of Bandon. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
3 follow-up statements
441 WHUS76 KMFR 042216 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 216 PM PST Sat Dec 4 2021 PZZ350-370-050615- /O.EXT.KMFR.SC.Y.0125.000000T0000Z-211205T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 216 PM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt, short period wind waves up to 4 feet, and swells 9 to 11 ft at 12 seconds expected. * WHERE...All areas. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ376-050615- /O.CON.KMFR.SC.Y.0126.211205T1200Z-211206T0600Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 216 PM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and chaotic, wind driven seas 7 to 10 ft at 6 seconds expected. * WHERE...10 to 20 miles from shore near Cape Blanco expanding to 10 to 60 miles from shore near Pt. St. George. * WHEN...From 4 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
826 WHUS76 KMFR 051004 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 204 AM PST Sun Dec 5 2021 PZZ376-052315- /O.EXT.KMFR.SC.Y.0126.211205T1200Z-211206T0900Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 204 AM PST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and chaotic, wind driven seas 7 to 10 ft expected. * WHERE...10 to 20 miles from shore near Cape Blanco expanding to 10 to 60 miles from shore near Pt. St. George. * WHEN...Until 1 AM PST Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-051200- /O.CON.KMFR.SC.Y.0125.000000T0000Z-211205T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 204 AM PST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt, short period wind waves up to 4 feet, and swells 8 to 10 ft at 12 seconds expected. * WHERE...All areas. * WHEN...Until 4 AM PST early this morning. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
771 WHUS76 KMFR 052211 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 211 PM PST Sun Dec 5 2021 PZZ350-370-061115- /O.NEW.KMFR.SC.Y.0127.211206T1800Z-211207T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 211 PM PST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... * WHAT...Southwest winds 15 to 25 kt and steep 6 to 8 ft seas dominated by short period, choppy wind seas. * WHERE...Conditions hazardous to small craft will affect most all areas north of Cape Blanco beyond 2 nm from shore and areas within 2 nm from shore from Charleston northward. * WHEN...From 10 AM to 10 PM PST Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-060900- /O.EXA.KMFR.SC.Y.0126.000000T0000Z-211206T0900Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 211 PM PST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM PST MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep, wind driven seas 8 to 9 ft expected. * WHERE...Conditions hazardous to small craft will affect areas beyond 7 nm from shore from Port Orford south to Point Saint George. * WHEN...Until 1 AM PST Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ376-060900- /O.CON.KMFR.SC.Y.0126.000000T0000Z-211206T0900Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 211 PM PST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep, wind driven seas 8 to 9 ft expected. * WHERE...Conditions hazardous to small craft will affect areas beyond 7 nm from shore from Port Orford south to Point Saint George. * WHEN...Until 1 AM PST Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 8:53 PM PST, 5 hours 43 minutes earlier.
Area forecast discussion, Dec 3, 8:53 PM PST, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Medford OR
853 PM PST Fri Dec 3 2021
.DISCUSSION...No major updates are needed this evening. The only
update made was to bring sky cover more in line with current
observations. An area of coastal stratus is surging north along
the coast and has made it farther north (currently to Cape Blanco)
than was previously forecast. Otherwise, west side valley fog and
low clouds persist with clear skies elsewhere and this will remain
the case overnight into Saturday morning. Some subtle changes are
expected along the coast and east of the Cascades Saturday
afternoon as the pattern begins to transition to a more active
one. More notable changes are expected late Sunday into Monday for
the remainder of the area. For more details on the upcoming
pattern change, see the previous discussion below. /BR-y
&&
.AVIATION...04/06Z TAFs...At the coast and just offshore, the latest
satellite image shows marine stratus working its way north up along
the coast and it's already past Cape Blanco. The consensus among the
guidance suggest fog and low clouds are expected continue to work
it's way north sue to the southerly surge resulting in IFR/LIFR
conditions, including North Bend. The TAF shows the lower conditions
at North Bend at 10z, but it could happen an hour or two earlier.
The next shift will take another look at this and adjust if needed.
Inland, IFR to LIFR conditions are already ongoing west of the
Cascades. Look for more low ceilings and visibilities tonight as
the region of high pressure continues. An approaching front
tomorrow is forecast to mix things up a bit. However, MVFR
conditions are expected at the very east in the Umpqua valley and
along the coast with IFR to LIFR conditions more likely near the
Rogue Valley.
East of the Cascades, VFR conditions are likely through the
forecast period.
-Petrucelli/Smith
&&
.MARINE...Updated 800 PM PST Friday, December 3, 2021... Steep seas
are expected to hover around around 10 feet into this evening,
however they diminish briefly tonight into Saturday morning. Then, A
front will bring a brief period (6-9 hours) of small craft
conditions mainly north of Bandon late Saturday morning into early
Saturday evening. Winds will increase from the southwest, then
quickly switch to the northwest and slowly veer northwards Saturday
night. By Sunday, moderate north winds will continue, strongest
south of Cape Blanco.
A stronger storm will bring increasing southwest winds again Monday
morning with winds peaking out late Monday morning before shifting
to the west to northwest and gradually diminishing Monday afternoon.
Even though winds will diminish Monday afternoon, the combination of
winds and seas will likely result in small craft conditions lasting
through Monday afternoon.
West swell is expected to increase Monday evening into Monday night,
the latest wave watch bulletin has backed off the swell height and
the ECMWF wave height suggest they will be in the order of 7-9 feet
in the same time period. For now have adjusted the peak value of
the swell Monday night. Relatively calmer conditions are expected
Tuesday afternoon through Tuesday night. -Petrucelli/Smith
&&
.PREV DISCUSSION... /Issued 405 PM PST Fri Dec 3 2021/
DISCUSSION...
Short Term...Though Sunday Night...Upper level ridging remains
in control, and as is typical with this type of pattern in
December, extensive areas of valley fog and low clouds will be the
rule. While most of these low-cloud areas will be along the coast
and in the valleys west of the Cascades, we can not rule out
pockets east of the Cascades overnight and into the morning,
particularly in the Klamath Basin. The Rogue, Illinois, and Umpqua
Basins, as well as the coastal valleys, are likely to see
persisting cloudy conditions as they remain locked under strong
inversions, at least into Saturday afternoon. An Air Stagnation
Advisory remains in effect through the weekend, and details can be
found at PDXNPWMFR.
A southerly surge of winds is expected through tonight over the
coastal waters and along the coast. This could produce areas of
marine fog as it works its way north this evening, with drizzle
or even very light rain possible tonight into tomorrow along the
south-facing shorelines and coastal mountain slopes.
A change in the pattern finally arrives this weekend. A series of
troughs, originating from a broad closed trough in the Pacific
and an active pattern over Siberia and Alaska, will pass through
the area. The first of these will arrive Saturday, and will
attempt to ride over the northern periphery of our ridge. The
ridge should be strong enough to keep the bulk of the system well
to our north, but the trailing end of the front is expect to move
onshore tomorrow afternoon, producing light rain along the coast,
in the coastal mountains, and into the Umpqua Basin and the
western foothills of the Cascades. This will be a very week
system for our area, but winds should be strong enough to scour
out the East Side valleys (we may even get close to Wind Advisory
criteria in the Summer Lake area, but not quite), thus the Air
Stagnation Advisory should end there by the evening.
Unfortunately, the West Side valleys are not likely to see enough
winds or precipitation to end stagnant conditions just yet.
After a mostly calm Sunday, with additional overnight and morning
fog and low clouds, the next system is set to arrive Monday
morning, with wetter, more active (and less stagnant) conditions
expected through the long term. -BPN
Long Term...Monday through Friday...An active pattern is
expected next week as two fronts move through Monday and Wednesday
and a longwave trough sets up Thursday into Friday.
Ensembles continue to show a front will bring light to moderate
precipitation to the area Sunday night and Monday as a low pressure
center moves into the region from the northwest. Ensembles and the
National Blend of Models (NBM) have trended faster on bringing this
system into the area Sunday night through the day Monday. Behind the
front expect some showers Monday evening, diminishing Monday night.
Ensembles and NBM have trended lower on precipitation amounts and
indicate this system will move through the area quickly. The most
current NBM supports 24 hour precipitation totals of 0.10 to 0.40
inches for areas from the Cascades west with higher amounts over
the mountains. The NBM indicates a 30 to 50 percent chance of
around 0.50 inches or more of precipitation across the coastal
mountains in Curry County, the Southern Oregon Cascades and western
foothills and mountains in far western Siskiyou County during this
period. East of the Cascades, ensembles support light precipitation
amounts of around 0.01 to 0.20 inches. Snow levels are expected to
quickly rise to 5000 to 7500 feet at precipitation moves into the
area Sunday night and Monday, then lower to 4500 to 6000 feet Monday
evening behind the front with scattered light showers expected.
Gusty winds are also expected ahead of the front for areas from the
Cascades east on Monday. The current NBM forecasts continues to
indicate widespread breezy to gusty conditions east of the Cascades
with a chance for gusts between 40 to 50 kt (30 to 40 percent)
across portions of northern and central Lake County and higher
terrain east of the Cascades as well as into south-central Oregon
Cascades. Models continue to show a 50 to 65 kt westerly 700 mb jet
moving into the area which would the support the higher end gust
potential, especially across higher terrain in eastern Klamath and
Lake Counties and in the Summer Lake area. So expect a potential for
wind advisory level conditions in these areas on Monday.
Models continue to show a break in the active, wet weather Tuesday
with only a slight chance to chance (20 to 30 percent) of light
showers, mainly from the Cascades west. Then on Wednesday another
front is expected to bring additional precipitation to the area.
With this front expect another round of light to locally moderate
precipitation amounts. Snow levels of 4500 to 6500 feet are forecast
to rise to 6000 to 7500 feet on Wednesday as precipitation moves
into the area. Behind this front, ensembles are indicating a
longwave trough developing over the region late Wednesday night and
Thursday with snow levels lowering to 2500 to 4000 feet and
potentially down to 1500 to 2000 feet Thursday evening/night. The
track and strength of upper level disturbances will be a significant
factor in how much snow may fall during this period. Current
forecasts support a chance for showers but there remains significant
variability in the forecast for this period. Areas of showers may
persist into Friday then diminish as models support a high pressure
ridge building into the area from the west Friday night. -CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until 4 PM PST Saturday for ORZ029-030.
Air Stagnation Advisory until 4 PM PST Saturday for ORZ031.
Air Stagnation Advisory until 4 AM PST Monday for ORZ024-026.
CA...None.
Pacific Coastal Waters...
Small Craft Advisory until 10 PM PST this evening for
PZZ350-356-370-376.
Small Craft Advisory from 10 AM to 7 PM PST Saturday for
PZZ350-370.
MNF/BPN/CCNearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.